Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 1, 2015, 7:45 PM PDT for Lassen County, Plumas County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 7:45 PM PDT (02:45 UTC)
- Expired
- Aug 1, 2015, 8:21 PM PDT
- In force
- 36 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Lassen County, CA, Plumas County, CA
The radar
The Beale AFB radar (KBBX), 124 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WUUS55 KREV 020245 SVRREV CAC035-063-020345- /O.NEW.KREV.SV.W.0045.150802T0245Z-150802T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 745 PM PDT SAT AUG 1 2015 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLUMAS COUNTY IN NORTHERN CALIFORNIA... CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA... * UNTIL 845 PM PDT * AT 744 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUSANVILLE...OR 17 MILES SOUTH OF EAGLE LAKE...AND MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SUSANVILLE...ASPEN GROVE CAMPGROUND...EAGLE CAMPGROUND...JUNCTION CA 36 AND CA 44...FREDONYER PASS AND MERRILL CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4032 12060 4024 12079 4046 12098 4058 12077 TIME...MOT...LOC 0244Z 142DEG 6KT 4039 12076 $$
2 follow-up statements
807 WWUS55 KREV 020302 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 802 PM PDT SAT AUG 1 2015 CAC035-063-020345- /O.CON.KREV.SV.W.0045.000000T0000Z-150802T0345Z/ PLUMAS CA-LASSEN CA- 802 PM PDT SAT AUG 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR PLUMAS AND CENTRAL LASSEN COUNTIES... AT 802 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SUSANVILLE...OR 23 MILES SOUTH OF EAGLE LAKE...MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SUSANVILLE...ASPEN GROVE CAMPGROUND...EAGLE CAMPGROUND...JUNCTION CA 36 AND CA 44...FREDONYER PASS AND MERRILL CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4032 12060 4024 12079 4046 12098 4058 12077 TIME...MOT...LOC 0302Z 124DEG 8KT 4031 12078 $$
674
WWUS55 KREV 020321
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
821 PM PDT SAT AUG 1 2015
CAC035-063-020331-
/O.CAN.KREV.SV.W.0045.000000T0000Z-150802T0345Z/
PLUMAS CA-LASSEN CA-
821 PM PDT SAT AUG 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR PLUMAS AND CENTRAL LASSEN
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4032 12060 4024 12079 4046 12098 4058 12077
TIME...MOT...LOC 0320Z 142DEG 6KT 4034 12081
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:02 PM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 1, 3:02 PM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 302 PM PDT SAT AUG 1 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE WEEKEND WITH GUSTY OUTFLOW WINDS AND POSSIBLY A FEW LIGHTNING INDUCED FIRE STARTS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS FROM THIS WEEKEND'S STORMS. AFTERNOON TEMPERATURES WILL FALL TO NEAR AVERAGE ON SUNDAY WITH THUNDERSTORM CHANCES CONTINUING MONDAY AND TUESDAY. && .SHORT TERM... NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE EASTERN SIERRA AND WEST-CENTRAL NEVADA THIS AFTERNOON, MAINLY SOUTH OF HIGHWAY 50. AN IMPRESSIVE 700 LIGHTNING STRIKES HAVE OCCURRED OVER THE LAST FEW HOURS MAINLY IN ALPINE, MONO, SOUTHERN LYON AND MINERAL COUNTIES. ABUNDANT LIGHTNING IS OCCURRING WITH THESE STORMS AND ANYONE WITH OUTDOOR ACTIVITIES SHOULD TAKE SAFETY PRECAUTIONS TO AVOID GETTING HIT BY LIGHTNING. THESE STORMS ARE A MIX OF WET AND DRY, WITH NARROW RAIN CORES AND SOME NEW LIGHTNING FIRES BEING IGNITED ALONG THE SIERRA FRONT. SEE OUR FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THIS EVENING WITH THESE STORMS PROGRESSIVELY BECOMING WETTER WITH LOCALLY HEAVY RAINFALL POSSIBLE. GUSTY OUTFLOW WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS EVENING, SPREADING FURTHER NORTH THROUGH THE RENO-TAHOE AREA AND INTO NORTHEASTERN CALIFORNIA. FURTHER NORTH OF RENO, PRECIPITABLE WATER IS AROUND 0.65-0.75", MEANING THAT THOSE STORMS WILL HAVE LESS RAINFALL AND POTENTIAL FOR NEW LIGHTNING FIRES. TONIGHT, A MIDLEVEL DISTURBANCE WILL PUSH UP FROM SOUTHERN NEVADA HELPING TO KEEP SCATTERED SHOWERS GOING AFTER MIDNIGHT, EVEN POSSIBLY A FEW ISOLATED THUNDERSTORMS. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FOR SUNDAY AFTERNOON, WITH STORMS BECOMING WETTER AS PWAT INCREASES TO NEAR 1.0" FOR MOST LOCATIONS. UPPER LEVEL LAPSE RATES WILL STEEPEN DUE TO COLDER AIR ALOFT FROM THE UPPER DISTURBANCE. STORMS WILL ALSO BECOME SLOWER, PRODUCING LOCALLY HEAVY RAINFALL. THERE IS A THREAT OF FLASH FLOODING AS WELL FOR STEEP TERRAIN AND RECENTLY BURNED AREAS. THUNDERSTORMS WILL DEVELOP OFF THE EASTERN SIERRA AND THEN PUSH INTO WESTERN NEVADA LATE IN THE AFTERNOON. SOUTHWEST FLOW BEGINS TO DRY THINGS OUT ON MONDAY, ALTHOUGH LINGERING MOISTURE WILL KEEP SOME THUNDERSTORM ACTIVITY IN THE FORECAST FOR MAINLY FOR WESTERN NEVADA. PWATS WILL DROP OFF ON MONDAY TO AROUND 0.75" WITH INCREASING STORM MOTIONS. STEEP UPPER LEVEL LAPSE RATES AND AND INCOMING JET EXIT REGION WILL GET THUNDERSTORMS GOING AGAIN IN THE AFTERNOON. COULD END UP BEING ANOTHER HYBRID TYPE DAY WITH A MIX OF WET AND DRY LIGHTNING. HOON .LONG TERM...TUESDAY THROUGH SATURDAY... A SHORTWAVE TRACKING ACROSS THE REGION TUESDAY WILL PROVIDE ANOTHER ROUND OF MOISTURE AND INSTABILITY WITH A FAVORABLE JET POSITION AIDING IN LIFT. WILL MAINTAIN THE SLIGHT CHANCE FOR THUNDERSTORMS FOR AREAS MAINLY NORTH OF HIGHWAY 50, WHICH LINES UP WELL WITH THE BEST DYNAMICS. WHILE INITIATION OVER THE SIERRA CREST IS POSSIBLE, STORMS ARE LIKELY TO QUICKLY MOVE EAST INTO WESTERN NEVADA AS THE AFTERNOON ZEPHYR MATERIALIZES. WHILE PWATS BRIEFLY RISE TO AROUND 0.75", STORM MOTIONS WILL BE FAST AND MOST OF THE MOISTURE WILL BE CONFINED TO ABOVE 650 MB. THIS INCREASES THE CHANCE FOR STRONG AND GUSTY OUTFLOW WINDS FROM ANY STORMS THAT DO DEVELOP AS WELL AS THE POTENTIAL FOR LIGHTNING TO CAUSE NEW FIRE STARTS OUTSIDE OF THE RAIN CORES. FOR WEDNESDAY THROUGH FRIDAY, DRY SOUTHWEST FLOW RETURNS WITH SLIGHTLY ENHANCED AFTERNOON ZEPHYR WINDS AND TEMPERATURES NEAR NORMAL. BY SATURDAY BOTH THE GFS AND EC AGREE ON A COMPACT WAVE PUSHING ACROSS THE NORTHERN SIERRA AND NORTHWEST NEVADA. THE MOISTURE ISN'T ALL THAT IMPRESSIVE, BUT THERE IS ENOUGH PRESENT THAT THUNDERSTORMS COULD DEVELOP AND ADDED A SLIGHT CHANCE OF STORMS TO THE FORECAST THAT AFTERNOON. DJ && .AVIATION... THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON WITH A 25 PERCENT CHANCE A STORM MAY BRIEFLY IMPACT KMMH OR KTVL AND A 10 PERCENT CHANCE OF STORMS IMPACTING OTHER TERMINALS. STORMS WILL PRODUCE GUSTY AND ERRATIC OUTFLOW WINDS, TURBULENCE AND WIND SHEAR. CLOUD BASES ARE BETWEEN 10-14 KFT AGL WITH TOPS 25-35 KFT AGL. IN THE STRONGEST THUNDERSTORM CELLS, TOPS MAY REACH 50 KFT AGL. BRIEF HEAVY RAINFALL IS POSSIBLE WHICH MAY LOWER CEILINGS AND VISIBILITY, THOUGH OVERALL CONDITIONS WILL BE VFR. ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE SIERRA AND NORTHWEST NEVADA ON SUNDAY. DJ && .FIRE WEATHER... LIGHTNING ACTIVITY HAS BEEN ROBUST SOUTH OF INTERSTATE 80 EARLY THIS AFTERNOON. THERE HAVE BEEN REPORTS OF NEW FIRES EVEN THOUGH CELLS HAVE BEEN PRODUCING DECENT PRECIPITATION. THIS IS RESULTING FROM STRIKES OUTSIDE THE STORM CORES WITH RECEPTIVE VEGETATION THAT IS READY TO BURN. THIS ENERGY WILL MOVE NORTHWARD THIS EVENING INTO A DRIER ENVIRONMENT NORTH OF INTERSTATE 80. DRY LIGHTNING WILL CONTINUE TO BE A CONCERN WITH NEW FIRE STARTS QUITE POSSIBLE. WETTER CONDITIONS ARE EXPECTED SUNDAY WITH WETTING RAINS LIKELY WITHIN STORM FOOTPRINTS. STRIKES WILL BE POSSIBLE OUTSIDE OF THE CORES WITH THE POTENTIAL OF A FEW NEW FIRE STARTS. HUMIDITY SHOULD BE 15-30% DURING THE DAY LIMITING THE UPWARD FIRE-GROWTH POTENTIAL SOMEWHAT. THUNDERSTORM COVERAGE HAS BEEN EXPANDED FOR MONDAY, BUT THESE TOO APPEAR TO BE OF THE WETTER VARIETY. DRY LIGHTNING WITH MORE ISOLATED COVERAGE WILL BE POSSIBLE TUESDAY AS SOUTHWEST FLOW DEVELOPS; A WEAK WAVE WILL BE THE POTENTIAL TRIGGER MECHANISM. DRY SUB-CLOUD LAYER WILL PROMOTE STRONGER OUTFLOW WIND GUSTS WHICH WOULD BE A DANGER TO FIRE MITIGATION EFFORTS. ADDITIONALLY, HOLDOVERS MAY BECOME A NUISANCE LATE NEXT WEEK AS ZEPHYR WINDS INCREASE WITH SOME LOCALLY BREEZY CONDITIONS POSSIBLE WEDNESDAY THROUGH THE END OF THE WEEK. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 1, 1:53 PM PDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
153 PM PDT SAT AUG 1 2015
CAZ072-073-012115-
GREATER LAKE TAHOE AREA CA-MONO CA-
153 PM PDT SAT AUG 1 2015
...STRONG THUNDERSTORM OVER SONORA PASS...
AT 151 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER SONORA PASS...MOVING NORTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
SONORA PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM RESULTING IN PONDING OF
WATER ON SONORA PASS AND REDUCED VISIBILITY. DRIVERS SHOULD SLOW
DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3823 11961 3829 11965 3832 11965 3834 11963
3837 11965 3839 11964 3838 11958 3822 11955
TIME...MOT...LOC 2051Z 164DEG 5KT 3832 11964
DJSpecial weather statement, Aug 1, 2:23 PM PDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT SAT AUG 1 2015
CAZ073-012145-
MONO CA-
223 PM PDT SAT AUG 1 2015
...STRONG THUNDERSTORM OVER EAST SIDE OF MONO LAKE...
AT 222 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONO LAKE...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR MONO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3797 11903 3821 11910 3821 11885 3813 11877
3797 11880
TIME...MOT...LOC 2122Z 179DEG 8KT 3805 11893
DJSpecial weather statement, Aug 1, 4:31 PM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 431 PM PDT SAT AUG 1 2015 CAZ071-020015- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 431 PM PDT SAT AUG 1 2015 ...STRONG THUNDERSTORM MOVING NEAR PORTOLA THROUGH 515 PM... AT 429 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER IRON HORSE...OR NEAR BECKWOURTH...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF MODERATE TO HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... BECKWOURTH...IRON HORSE...DELLEKER...LAKE DAVIS...GRIZZLY CAMPGROUND...VALLEY RANCH...MOHAWK VISTA...PORTOLA...LIGHTNING TREE CAMPGROUND AND GRASSHOPPER FLAT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 70 BETWEEN BECKWOURTH AND BLAIRSDEN. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3972 12036 3972 12053 3994 12066 3996 12037 TIME...MOT...LOC 2329Z 166DEG 9KT 3976 12045
Special weather statement, Aug 1, 6:17 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT SAT AUG 1 2015
CAZ071-020200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
617 PM PDT SAT AUG 1 2015
...STRONG THUNDERSTORMS FROM LAKE DAVIS TO SOUTHWEST JANESVILLE
THROUGH 7 PM...
AT 615 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE LAKE
TO 9 MILES EAST OF GENESEE TO NEAR LAKE DAVIS...AND MOVING NORTHWEST
AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH BRIEF MODERATE TO HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND...
LIGHTNING TREE CAMPGROUND AND BOULDER CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 4033 12058 4030 12078 4005 12071 3988 12059
3991 12041 4016 12044
TIME...MOT...LOC 0115Z 151DEG 9KT 4014 12061 4008 12057 3997 12055Special weather statement, Aug 1, 6:17 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
617 PM PDT SAT AUG 1 2015
CAZ071-020200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
617 PM PDT SAT AUG 1 2015
...STRONG THUNDERSTORMS FROM LAKE DAVIS TO SOUTHWEST OF JANESVILLE
THROUGH 7 PM...
AT 615 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANTELOPE LAKE
TO 9 MILES EAST OF GENESEE TO NEAR LAKE DAVIS...AND MOVING NORTHWEST
AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH BRIEF MODERATE TO HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND...
LIGHTNING TREE CAMPGROUND AND BOULDER CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 4033 12058 4030 12078 4005 12071 3988 12059
3991 12041 4016 12044
TIME...MOT...LOC 0115Z 151DEG 9KT 4014 12061 4008 12057 3997 12055The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:24 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 51 min |
| Aug 1, 6:17 PM PDT | Special Weather Statement | REV | Plumas | 43 min |
| Aug 1, 7:06 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 39 min |
| Aug 1, 7:24 PM PDT | Areal Flood Advisory | REV | Plumas | 2 hr |
| Aug 1, 8:25 PM PDT | Special Weather Statement | REV | Plumas | 35 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.